I am hearing Propecia is now associated with DVT or thrombophlebitis. This is a life threatening thing. I can understand erection problems can be a major downer, but a blood clot can kill me!
For those not familiar with the term, “thrombophlebitis”, it reflects inflamation of a vein causing or related to blood clots in the inflamed vein. Clots that form, for example, in the leg, can be dislodged and then head to the heart and lungs producing a life threatening condition.
Propecia is a drug that blocks (though not completely) the conversion of the testosterone hormone to another hormone called dihydrotestosterone (DHT), meaning the drug reduces the action of DHT on various target organs in your body. If someone is going to claim that there is some special DHT relationship to a blood clot in your leg, I think we are going a bit overboard.
From a physiologic perspective, children (pre-puberty) have low DHT and men with hypogonadism or castration have low DHT and low testosterone levels. These people do not usually get blood clots. However, men that are treated with testosterone (which will also increase their DHT) show that there are a few case reports of blood clots. My point is that if anything, Propecia should have the opposite effect.
I want to make clear that these are my opinions based on my medical knowledge and years of practice, but I am not your doctor and you should not take this as a medical consult. Please speak with your doctor about your concerns. The Internet is a horrible way to self treat and you will be lost in a sea of information that is impossible to validate.